Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What can be done for gas, indigestion and loose stools ?

Myself and my wife are diabetic, I am obese, My doctor found that I had gained weight from last time he had seen me[ 6 months]. He got the thyroid tests done the results were for me: T3 - 1.3, T4 - 8.02 and TSH - 0.87 and for my wife it was T3 - 1.45, T 4 - 10.97 and TSH - 4.06. He has prescribed us Thyrox 50 mg for me and 25mg for my wife to be taken early morning before tea. Both of us are taking tablets for Diabetes[ I am taking Janumet 1000/50 half , volix 0.2 in the morning and Citapin xt 500 in the night & my wife takes Gluformet 1 gms in morning and half tablet in the night] and blood pressure[ I take telma 80H and my wife takes telma 40 H in the morning]. In addition he has suggested me to take Tegrital CR 200 mg half tablet in the night for the nerves . we find that the Thyroid results when compared with the normal ranges are with in suggested ranges. These tablets have created too much of gas, indigestion & loose/frequent stools. I am taking rantac 150 in the night before food and my wife is taking Rabiloc 20 in the morning before food. Can you please advice what is to be done?
Mon, 25 Apr 2011
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics ,  
ENT Specialist 's  Response
Hi,

Welcome to HealthcareMagic Forum,
I really can not understand why the thyroxine was prescribed to you both even when the TSH levels of both of you are normal. You can try taking proton pump inhibitors instead of rantac 150mg and it is better to consult some good physician/ a diabetologist.
Take care

Regards
Dr. Naveen Kumar
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, I have been for about 2 days, having weird twinges in my left upper chest, only intermittently. I have been nauseous almost every time I eat. I have also been experiencing a tremendous amount of gastrointestinal upset. I have had quite a bit of indigestion and gas, along with bowel movements that have been either loose or extremely constipated. I am overweight and take meds for my BP. I am otherwise healthy. I had a cardiac work up about 5 years ago, which was all negative. My cholesterol & triglyceride levels are not horrible, just slightly over normal. I have had ovarian cysts in the past as well. Any clue as to what you think I may be experiencing?

doctor1 MD

HI DR. I am suffering from severe gas formation in the stomach an hour after having my meals & also the gas get blocked in the stomach, but on releasing gas some liquid or watery substances is found to be as well, i also suffer from indigestion and on continues failure of release of gas leads headache and further vomiting this state make it very difficult at work place the headache and embracing to release gas. my email id is YYYY@YYYY Thank you Dr.

doctor1 MD

I have loose stools from last 4 years the loose stools are not diarrhea or loose motion but I see very tiny amount of undigested food in it after having BM I don t feel complete evacuation and have to go again but this time stools become bulkier but narrow not extremely narrow but narrow and pass lot of gas and I feel itch over my stomach and weakness after BM. And all day when I eat anything my left side of stomach sends pulse waves like which is kind of uncomfortable..

Recent questions on  Hypothyroidism

doctor1 MD

Hi, I have had a fluttery feeling in my throat off and on for a couple of weeks and /or palpitations.Also a sensation that there is something in there or in my upper chest. Heart rate is regular, no other symptoms. I am hypothyroid for many years. It is not severe, just bothers me and I worry what it is.

doctor1 MD

I am 32, 5'3" tall, 128 lbs. I've been feeling light-headed and nauseated lately and have been suffering from constipation. I have a bowel movement maybe every three days, and that's with encouragement from prunes or an herbal laxative tea. I also have a very slow metabolism - I consume on the order of 1500-1800 calories a day (I keep a food diary for 2 weeks about every 6 months to make sure I'm on track), but I work out 10-15 hours a week. Hard. Here's my history:

I have hypothyroidism and am on synthroid (50 ug). I'm a Manager/Scientist during the day, but I teach fitness classes as a second job. I exercise quite a bit: I teach kickboxing, sports conditioning, and weighlifting. I'm starting up a bootcamp (once a week) next month. I also race triathlons, so I swim (2500 yds 3 times a week on average), run (6-10 miles 2 times a week on average) and bike (40-60 miles in the Spring-Fall 1.5 times a week; Spin 1+ hours 3 times a week in the Winter). My diet is very healthy. I make most of my meals at home. On a typical day, I eat a hard boiled egg and an orange for breakfast. I have hot organic apple cider with apple cider vinegar (a naturopathic treatment for hypothyroidism) in the morning. I'll have a cup of coffee or a cup of tea later in the day, maybe a second but not usually. I have a yogurt (Activia), usually as a mid-morning snack. Lunch is usually a vegetable - today I had 2 cups of cabbage sauteed in cajun seasoning and coconut oil (another naturopathic remedy for hypothyroidism). I have a piece of fruit in the afternoon, usually an apple. I keep nuts, dried fruit and lean beef jerkey in my cabinet in case I get hungry during the day. I usually do. Dinner is usually 4 oz of protein (fish, chicken or lean beef), at least 2 cups of vegetables, and some fruit for dessert. I cook all of my food in coconut oil. I make my own sugar-free dark chocolate with nuts or organic almond butter, and I'll have one of those for dessert. Some nights, I'll add a spoonful (or two) of almond or cashew butter. Sometimes I'll sneak in a cookie or some nuts. I'm not much of a drinker, maybe 2-3 glasses of wine or beers a week. I drink at least 56 oz of water a day, in addition to the coffee/tea, and what I drink when I work out. I recently lost about 10 lbs on the HCG diet - 10 lbs I'd been trying to lose for the last 10 years. I have a very difficult time maintaining my weight. I thought that the synthroid would solve that, but it hasn't. I don't understand why I'm constipated. The constipation seems to be worse now than ever before. I strain to go, and when I do, it's usually dense, dark, and very hard to pass. Once every three days can't be right. I used to be pretty regular (1x a day). I get a lot of fiber, I exercise, I drink a lot of water. I don't like resorting to the herbal laxative tea. The only other medication I'm on is a very low dose birth control pill, but I've been on oral contraceptives since I was 18, and on this particular one for 2 years. The rest of my medical history is pretty boring - I've had a few athletic injuries and appropriate surgeries, a concussion or two, and I have fibroids that the GYN keeps an eye on. Oh, and I tend to skip menstrual cycles. So what's with the constipation and slow metabolism?

doctor1 MD

I am 66, 5'2" and 155lbs. I developed a fib 2 years ago (now regulated) and was put on an older beta blocker plus I have high blood pressure for which I am now on the 5th different med ...I take 0.137 mg synthroid daily for 30 years, strength has varied over the years from 0.075 to as high as 0.2mg...my tsh, which is the only measurement my physician will consider, is usually 2.5 or thereabouts...in the last few months my hypothyroid symptoms have increased and on the last lab my tsh was very high, over 8 so I know my thyroid level is very low...I am very fatigued, depressed and most upsetting am eating less and getting fatter, where before I was overweight but firm and now I can feel fat in my thighs and upper arms plus around my abdomin which I never had before. Research shows the older type of beta blocker, atenolol, can slow metabolism and cause insulin resistance, (I am not diabetic) is it safe to simply stop one beta blocker and start another...in fact, I'd like to get off it altogether but the last time my physician said to just stop taking it, I developed pvc's which was corrected by increasing the atenolol. I am distressed about the side effects of this drug and wld like to take something less toxic.

doctor1 MD

I HAVE HAD HYPOTHYROIDISM FOR WHAT SEEMS LIKE FOREVER. I HAVE GONE TO MANY DIFFERENT DOCTORS AND ALL THEY DO IS GO BACK AND FORTH WITH THE DOSAGE OF SYNTHROID AND IN THE MEANTIME, I AM EXHAUSTED, MY JOINTS HURT, AT THE MOST RIDICULOUS TIMES-MY...

doctor1 MD

what could cause chills all the time with no fever

doctor1 MD

My Mother is 67 years old. For past few months, she has been suffering from black patches and itching in her lower right leg. She consulted an ayurvedic specialist and took up prescribed medicines. The diagnosis was impurities in blood and the...